T Nation

Test Enanthate vs Creams/Gels


#1

I'm 51, hypothryroid, on TRT for years. First tried androgel, then other gels/creams/compounding. They work for a while, then fail due to absorption issues, it seems. Rotating sites is a must and I run out of non slimy places to apply. (hypothyroid causes myxedema absorption issues, which I seem to have)

Doc put me on injections, 200MG/week enanthate. I bloated right up, retained water and required a daily diuretic just to urinate. A simple glass of water or unsweet tea would cause belly swelling and difficulty breathing. And, breast enlargement started, ugh. Otherwise, it worked and libido/muscles improved. Horrible side effects.

Now that I've discontinued the enanthate for a month+, my swelling has subsided, I urinate normally, and I feel better. However, I have painful testicles now and zero libido.

I did not seem to have these issues on the gels/creams. No breast enlargement, no intolerable swelling and water retention. Gels/creams only work for a month or so, then fail and I must stop for a while.

Thoughts?


#2

I also switched from a gel to injections. I was on 60mg Axiron daily. I started T-cyp, 200mg a week and 500iu HCG twice a week. In the second week I also started to bloat up big time. Super irritable, bitchy, no sex drive, basically going through PMS. I was having classic symptoms of elevated Estradiol (E2). I did have an AI (anastrozole) close at hand but was supposed to wait until first blood draw to see if I needed it. Well, I definitely needed it so I started it immediately. I started with a single .5mg dose and it wasn't quite enough so I took another dose a couple of days later. As soon as I took the second dose I could feel improvement within a couple of hours and all my E2 symptoms resolved by the next day. I did a blood draw when I was at my worst but won't get the results for a few more days. I am now adding .5mg anastrozole twice a week.

From your description above, it sounds like classic high E2 symptoms.


#3

The 200mg/wk is a fairly high TRT dose. Sounds like you weren't absorbing much test with the gel then you get slammed with a intramuscular injection. I don't imagine you were prescribed an AI?


#4

200 mg/week is not a TRT dose for most guys, but a mini-AAS cycle dose. It is unsurprising you had side effects. A more usual TRT dose would be about 80-100 mg/week.


#5

You said you quit the test E for a month , you're shut down. probably why your nuts are aching. No HCG?


#6

There is a lot of good info here. Please read these stickies:
- advice for new guys
- protocol for injections
- thyroid basics - are your body temperatures good with you current thyroid Rx?


#7

200 mg of T Cyp per week is double the medicinal amount, coupled with 1000 IU of HCG per week and you are likely to have supra physiological levels of T and estradiol. You might have done better with 100 mg T per week and HCG 250 IU two or three times per week.


#8

My Endo is a great doc, and really treats my thyroid problem well. However, I'm not sure he's doing the right thing with the "T".

I've been off of it for 2 months now. Testicles have returned to normal size. But, zero sex drive and no possibility of an erection.

I'm also starting to have other low T issues, such as muscle loss. I'm a regular at the gym, yet quite weak and outa shape. I'm really driven and dedicated, yet despite my best effort, I'm not fit. I also eat quite carefully. Matters not, I'm simply not fit or strong. The lack of T is making it worse.

The good thing is that I no longer have bloating or breathing problems. And my gut is working well. (it gets worse on T)

Sad to say, but I might be better off without.


#9

You would probably be doing well if you were doing things differently.

Read those stickies.


#10

Thx. I have, of course, read them, multiple times. Hence my concern with my Endo doc and the way he is treating this. I may be better off going to a different doc. Possibly one that specializes in T replacement and not diabetes/thyroid.

My original post concern remains. Possibly there are fewer side effects with creams/gels?


#11

Transdermals are costly and absorption is aways a crap shoot. Suggest you try injected amounts suggested in the stickies T+AI+hCG


#12

I am just switching from cream to injection. My experience wasnt horrible with cream....routine is fine, test levels did go up, but it wasnt consistent. I would test quarterly and some tests were way high, others way low.

While I felt okay, never felt great and I suspect that was due to the incosistency of abosrbtion.

I am hyper thryroid, so I would have thought I would be a good canadidate for cream, but after a year I am making the switch.

The truth is doctors are generally great, very ethical, so they are programmed to start with the least risky proposition...which is cream.


#13

From an therapeutic outcome point of view, creams are risky.